Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Lake Charles, LA

February 15, 20165 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 15, 2016, 1:28 PM CST for 5 parishes in Louisiana. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 1:28 PM CST (19:28 UTC)
Expired
Feb 15, 2016, 2:30 PM CST
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 1:35 PM CSTHAIL 1Lebleu Settlement, LAMEDIA RELAYED REPORT OF QUARTER SIZE HAIL
Feb 15, 1:45 PM CSTHAIL 1Iowa, LAPUBLIC POSTED PHOTO OF QUARTER SIZED HAIL TO SOCIAL MEDIA
Feb 15, 1:45 PM CSTHAIL 2Iowa, LAPUBLIC MEASURED 2 INCH HAIL IN IOWA.
Feb 15, 2:06 PM CSTHAIL 2Lacassine, LAPUBLIC POSTED PHOTO OF 2 INCH HAIL TO SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Feb 15, 2:17 PM CSTHAIL 23 Ssw Welsh, LAPUBLIC POSTED PHOTO OF 2 INCH HAIL NEAR WELSH TO SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

134 
WUUS54 KLCH 151928
SVRLCH
LAC001-003-011-019-053-152030-
/O.NEW.KLCH.SV.W.0032.160215T1928Z-160215T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 PM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
  WESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 230 PM CST

* AT 128 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER MOSS
  BLUFF...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE CHARLES...WESTLAKE...WELSH...IOWA...KINDER...ELTON...FENTON...
  MOSS BLUFF...GILLIS...BULLER...LEBLEU SETTLEMENT...PINE ISLAND...
  TOPSY...LACASSINE AND HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3017 9330 3044 9330 3056 9267 3032 9262
      3026 9279 3017 9278
TIME...MOT...LOC 1928Z 256DEG 21KT 3031 9318 

HAIL...1.00IN
WIND...<50MPH
 
$$

K. KUYPER
2 follow-up statements
719 
WWUS54 KLCH 152005
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CST MON FEB 15 2016

LAC003-011-019-152014-
/O.CAN.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
205 PM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEN...SOUTH CENTRAL
BEAUREGARD AND NORTHEASTERN CALCASIEU PARISHES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
      3026 9279 3017 9278
TIME...MOT...LOC 2004Z 283DEG 29KT 3020 9287 

$$

LAC001-053-152030-
/O.CON.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
JEFFERSON DAVIS LA-ACADIA LA-
205 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL JEFFERSON DAVIS AND WESTERN ACADIA PARISHES...

AT 204 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELSH...MOVING
EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WELSH...IOWA AND LACASSINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
      3026 9279 3017 9278
TIME...MOT...LOC 2004Z 283DEG 29KT 3020 9287 

HAIL...1.00IN
WIND...<50MPH
 
$$

TWH
588 
WWUS54 KLCH 152021 RRA
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
221 PM CST MON FEB 15 2016

LAC001-053-152030-
/O.CON.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
JEFFERSON DAVIS LA-ACADIA LA-
221 PM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL JEFFERSON DAVIS AND WESTERN ACADIA PARISHES...

AT 220 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELSH...MOVING
EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
WELSH...IOWA AND LACASSINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
      3026 9279 3017 9278
TIME...MOT...LOC 2020Z 256DEG 21KT 3022 9276 

HAIL...1.50IN
WIND...<50MPH
 
$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:42 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 15, 11:42 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CST MON FEB 15 2016

.AVIATION...
THUNDERSTORMS EXTEND FROM AVOYELLES PARISH SOUTHWEST INTO
JEFFERSON COUNTY IN SOUTHEAST TEXAS. THIS BROKEN LINE IS MOVING
EAST. AIRCRAFT NEAR THESE STORMS WILL EXPERIENCE LIGHTNING ALONG
WITH GUSTY WINDS IN AND NEAR AIRPORT TAF LOCATIONS. CONDITIONS
ARE EXPECTED TO IMPROVE TOWARDS SUNSET AS A COLD FRONT PUSHES DOWN
AND INTO THE REGION. CEILINGS ARE ALSO VARYING FROM 016 TO 045 BUT
THIS WILL ALSO IMPROVE BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CST MON FEB 15 2016/

UPDATE...
TORNADO WATCH 14 HAS BEEN ISSUED UNTIL 6 PM.

DISCUSSION...
UPDATED TEXT PRODUCTS TO INCLUDE TOR WATCH 14. LATEST RADAR TRENDS
INDICATE A BAND OF STRONG TO SVR STORMS EXTENDING FM AVOYELLES
PARISH SW TO SABINE LAKE. THESE STORMS WERE DEVELOPING IN AN
ENVIRONMENT CONDUCIVE FOR ROTATING STORMS...WITH 0-1 KM SRH NR
215 M2/S2...30 KT LOW LVL SHEAR AND DEEP LAYER SHEAR APPROACHING
50 KT PER 12Z KLCH SOUNDING. IN ADDITION...DECENT INSTABILITY IS
IN PLACE WITH MUCAPE VALUES APPROACHING 2000 J/KG AND THIS SHOULD
INCREASE ESPECIALLY ACRS ERN PORTIONS OF THE AREA AS THE BAND OF
STORMS ENCOUNTERS DAYTIME HEATING. ALL SVR MODES...LARGE
HAIL/DAMAGING WINDS/TORNADOES...WILL BE POSSIBLE.

RECENT HRRR RUNS SEEM TO HAVE A DECENT HANDLE ON THE CONVECTION
AND ITS EVOLUTION THROUGH THE AFTN SO BLENDED WITH INHERITED POPS
TO ADJUST. ALSO AMENDED WX GRIDS TO REFLECT SVR POTENTIAL ACRS
OUR LA ZONES THROUGH THE REMAINDER OF THE MORNING AND AFTN.

FINALLY...TWEAKED HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT
RECENT OBS. ALSO ADJUSTED HIGH TEMPERATURES DOWN SLIGHTLY ACRS
OUR NERN ZONES WHERE CLOUDS AND SHOWERS/STORMS WILL LIKELY LIMIT
HEATING.

24

PREV DISCUSSION... /ISSUED 749 AM CST MON FEB 15 2016/

DISCUSSION...
BASED ON LATEST SPC DISCUSSION...AND CURRENT RADAR TRENDS...HAVE
ADDED SEVERE STORM WORDING TO THE FORECAST FOR TODAY FOR THE
ENTIRE FORECAST AREA. THE THREAT WILL END FROM WEST TO EAST THIS
AFTERNOON.

PREV DISCUSSION... /ISSUED 542 AM CST MON FEB 15 2016/

DISCUSSION...
SCT SHRA WITH ISO TSRA ACROSS THE REGION THIS MORNING. MVFR TO IFR
CEILINGS WITH VCSH EXPECTED TO PERSIST THIS MORNING. BEST CHANCE
OF TSRA WILL BE LATER THIS MORNING INTO THE EARLY AFTERNOON
HOURS...KEEPING TEMPO GROUP FOR THIS FROM 16-20Z. ALSO...S TO SW
WINDS EXPECTED TO PICK UP AS WELL DURING THIS TIME ~18-20KTS WITH
GUSTS TO NEAR 30 KT. HIGHER GUSTS POSSIBLE WITHIN THE TSRA...AS
HIGHLIGHTED WITHIN TEMPO GROUPS. AFTER 20-22Z...FRONTAL SYSTEM
PASSING THRU...WITH WINDS SHIFTING TO THE WEST AND THEN NW DURING
THE EVENING HOURS...WITH CLEARING SKIES AND VFR TO FOLLOW.

DML

PREV DISCUSSION... /ISSUED 313 AM CST MON FEB 15 2016/

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEAST
ACROSS THE ENTIRE FORECAST AREA EARLY THIS MORNING...THANKS TO A
FAST-MOVING MID-LEVEL SHORTWAVE. A COLD FRONT AND CORRESPONDING
MID TO UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION RATHER
QUICKLY THIS AFTERNOON. PER SPC...SOME OF THE STORMS THIS
AFTERNOON COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS...ESPECIALLY IN SOUTH CENTRAL
LOUISIANA WHERE A SLIGHT RISK IS NOTED.

AFTER THE RAIN ENDS THIS AFTERNOON...THE WEATHER MAPS TURNS QUIET
FOR THE REMAINDER OF THE WEEK. A SECOND COLD FRONT DOES MOVE
THROUGH THE REGION LATE TUESDAY...BUT IT IS EXPECTED TO BE DRY
WITH LIMITED TO NO MOISTURE AVAILABLE. THE NEXT RAIN MAKER WILL BE
SUNDAY AND MONDAY...WHEN THE NEXT FRONT COMES THROUGH THE REGION.

THIS WEEK WILL SEE TEMPERATURES RUN ABOVE NORMAL WITH HIGHS IN THE
70S. LOWS WILL START OUT IN THE 40S TUESDAY AND WEDNESDAY MORNINGS
BEFORE WARMING INTO THE 50S FOR THE REMAINDER OF THE WEEK AND
WEEKEND.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  74  45  72 /  10   0   0   0
LCH  48  74  49  73 /  10   0   0   0
LFT  48  72  49  73 /  10   0   0   0
BPT  49  76  49  73 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...19
Hazardous weather outlook, Feb 15, 5:04 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST MON FEB 15 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
161200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
504 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A COLD FRONT MOVES
THROUGH THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS. THE HIGHEST RISK FOR SEVERE STORMS IS IN SOUTH CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ430-432-435-450-452-455-470-472-475-161200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
504 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES
THROUGH THE NORTHWEST GULF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Feb 15, 12:15 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CST MON FEB 15 2016

LAZ027-028-030-031-151900-
RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
1215 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTH CENTRAL ALLEN...
NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL 100
PM CST...

AT 1213 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
EAST OF ROSEPINE...MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ROSEPINE...ANACOCO...PITKIN...DE RIDDER...FORT POLK...
SUGARTOWN...SLAGLE...DERIDDER...NEW LLANO...HORNBECK...LACAMP...
CRAVENS...HUTTON...FULLERTON...KURTHWOOD...LEANDER...SIMPSON...UNION
HILL AND PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3136 9299 3133 9300 3095 9265 3080 9292
      3079 9335 3128 9344 3136 9339
TIME...MOT...LOC 1813Z 268DEG 48KT 3090 9316

K. KUYPER
Special weather statement, Feb 15, 12:19 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CST MON FEB 15 2016

LAZ041-073-151900-
WEST CAMERON LA-CALCASIEU LA-
1219 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND SOUTH
CENTRAL CALCASIEU PARISHES UNTIL 100 PM CST...

AT 1218 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SABINE NATIONAL WILDLIFE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SABINE NATIONAL WILDLIFE AND HACKBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 2979 9372 2998 9375 3007 9329 3005 9329
      3005 9333 2988 9335 2988 9343 2986 9344
      2985 9343 2985 9341 2979 9335
TIME...MOT...LOC 1818Z 270DEG 14KT 2993 9370

K. KUYPER
Special weather statement, Feb 15, 12:49 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CST MON FEB 15 2016

LAZ030-031-041-042-151945-
JEFFERSON DAVIS LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
1249 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALLEN...SOUTH
CENTRAL BEAUREGARD...NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN
CALCASIEU PARISHES UNTIL 145 PM CST...

AT 1248 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GILLIS...OR 7 MILES NORTH OF MOSS BLUFF...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...KINDER...FENTON...GILLIS...BULLER AND TOPSY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3034 9331 3046 9332 3051 9280 3028 9281
TIME...MOT...LOC 1848Z 272DEG 26KT 3041 9323

K. KUYPER
Special weather statement, Feb 15, 1:03 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CST MON FEB 15 2016

LAZ028>033-151945-
EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-BEAUREGARD LA-
AVOYELLES LA-
103 PM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALLEN...NORTHEASTERN
BEAUREGARD...SOUTHEASTERN RAPIDES...CENTRAL EVANGELINE...NORTHWESTERN
ST. LANDRY AND AVOYELLES PARISHES UNTIL 145 PM CST...

AT 102 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BROUILLETTE TO NEAR
MITTIE...AND MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...MARKSVILLE...BUNKIE...MAMOU...OBERLIN...MOREAUVILLE...
CHENEYVILLE...TURKEY CREEK...BORDELONVILLE...MITTIE...COTTONPORT...
PINE PRAIRIE...MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...ALLEN
PARISH AIRPORT...BIG BEND...INDIAN LAKE AND BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3107 9176 3049 9274 3074 9298 3126 9204
TIME...MOT...LOC 1902Z 311DEG 25KT 3121 9203 3075 9283

K. KUYPER
Local storm report, Feb 15, 1:04 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
104 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     2 SSE ALEXANDRIA        31.26N 92.45W
02/15/2016                   RAPIDES            LA   911 CALL CENTER

            DAMAGE REPORTED TO TWO BUISINESSES IN ALEXANDRIA. MEDIA
            PHOTOS INDICATE A PORTION OF THE ROOF OF A PIZZA HUT WAS
            BLOWN OFF AND A WALL OF A CAR WASH WAS BLOWN DOWN.

&&

HUMPHREY
Local storm report, Feb 15, 1:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
127 PM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             MOSS BLUFF              30.30N 93.20W
02/15/2016  E1.00 INCH       CALCASIEU          LA   TRAINED SPOTTER

&&

HUMPHREY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:45 AM CSTSpecial Weather StatementLCHAcadia60 min
Feb 15, 3:46 AM CSTSpecial Weather StatementLCHSaint Martin44 min
Feb 15, 5:39 AM CSTSpecial Weather StatementLCHVernon51 min
Feb 15, 7:42 AM CSTSpecial Weather StatementLCHRapides, Vernon63 min
Feb 15, 8:45 AM CSTSpecial Weather StatementLCHAvoyelles30 min
Feb 15, 8:59 AM CSTSpecial Weather StatementLCHRapides61 min
Feb 15, 9:13 AM CSTSpecial Weather StatementLCHAllen62 min
Feb 15, 9:36 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides54 min
Feb 15, 10:11 AM CSTSpecial Weather StatementLCHAvoyelles34 min
Feb 15, 10:28 AM CSTTornado WarningLCHAvoyelles17 min
Feb 15, 10:41 AM CSTSpecial Weather StatementLCHEvangeline64 min
Feb 15, 11:17 AM CSTSpecial Weather StatementLCHJefferson Davis58 min
Feb 15, 11:33 AM CSTTornado WarningLCHSaint Landry27 min
Feb 15, 11:57 AM CSTSpecial Weather StatementLCHRapides63 min
Feb 15, 12:15 PM CSTSpecial Weather StatementLCHVernon45 min
Feb 15, 12:19 PM CSTSpecial Weather StatementLCHCameron41 min
Feb 15, 12:36 PM CSTSpecial Marine WarningLCH39 min
Feb 15, 12:49 PM CSTSpecial Weather StatementLCHJefferson Davis56 min
Feb 15, 1:03 PM CSTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline42 min
Feb 15, 1:14 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin31 min
Feb 15, 1:21 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin24 min
Feb 15, 1:23 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Vermilion52 min
Feb 15, 1:35 PM CSTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry25 min
Feb 15, 1:49 PM CSTSevere Thunderstorm WarningLCHAllen, Evangeline32 min
Feb 15, 2:15 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis, Vermilion45 min
Feb 15, 2:51 PM CSTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Vermilion54 min
Feb 15, 3:13 PM CSTSpecial Weather StatementLCHLafayette62 min
Feb 15, 3:37 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin38 min
Feb 15, 3:52 PM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary23 min
Feb 15, 4:22 PM CSTSpecial Marine WarningLCH53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.